Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 27, 2022, 1:47 PM CDT for 12 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 28, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 1:47 PM CDT (18:47 UTC)
- In effect from
- Mar 28, 2022, 12:00 PM CDT
- Expired
- Mar 28, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 47 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3941 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS84 KAMA 271847 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 147 PM CDT Sun Mar 27 2022 OKZ001-TXZ001-002-006>008-011>013-016>019-317-281200- /O.UPG.KAMA.FW.A.0011.220328T1700Z-220329T0200Z/ /O.NEW.KAMA.FW.W.0013.220328T1700Z-220329T0200Z/ /O.NEW.KAMA.FW.A.0012.220329T1500Z-220330T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Donley-Palo Duro Canyon- 147 PM CDT Sun Mar 27 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE WESTERN, CENTRAL, AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM TUESDAY MORNING THROUGH 9 PM TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon to 9 PM CDT Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong winds and low relative humidity is in effect from 10 AM Tuesday morning through 9 PM Tuesday evening. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... Carson...Deaf Smith...Randall...Armstrong...Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph Monday. Southwest to west winds Tuesday 25 to 35 mph with gusts around 60 mph * Relative Humidity...As low as 6 percent Monday and as low as 12 percent Tuesday. * Red Flag Threat Index...As high as 3 to 5 Monday and as high as 4 to 6 Tuesday. * Timing...Critical fire weather conditions are possible starting around Noon on Monday and then ending around 9 PM Monday evening. Critical fire weather conditions are possible starting around 10 AM Tuesday and ending around 9 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ002-003-TXZ003>005-009-010-014-015-020-281200- /O.NEW.KAMA.FW.A.0012.220329T1500Z-220330T0200Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Collingsworth- 147 PM CDT Sun Mar 27 2022 ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM TUESDAY MORNING THROUGH 9 PM TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from 10 AM Tuesday morning through 9 PM Tuesday evening. * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree...Lipscomb...Roberts...Hemphill...Gray... Wheeler and Collingsworth. * 20 Foot Winds...Southwest to west winds 25 to 35 mph with gusts around 60 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...As high as 4 to 6. * Timing...Critical fire weather conditions are possible starting around 10 AM Tuesday morning and ending around 9 PM Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
430 WWUS84 KAMA 280927 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 427 AM CDT Mon Mar 28 2022 OKZ001-TXZ001-002-006>008-011>013-016>019-317-282200- /O.CON.KAMA.FW.W.0013.220328T1700Z-220329T0200Z/ /O.CON.KAMA.FW.A.0012.220329T1500Z-220330T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Donley-Palo Duro Canyon- 427 AM CDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE WESTERN, CENTRAL, AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... Carson...Deaf Smith...Randall...Armstrong...Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph today and 35 to 45 mph with gusts up to 55 or 60 mph Tuesday. * Relative Humidity...As low as 5 percent today and 12 percent Tuesday. * Red Flag Threat Index...As high as 3 to 5 today and as high as 4 to 6 Tuesday. * Timing...Critical fire weather conditions are possible starting around Noon today and then ending around 9 PM this evening. Critical fire weather conditions are possible starting around 10 AM Tuesday and ending around 9 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ002-003-TXZ003>005-009-010-014-015-020-282200- /O.CON.KAMA.FW.A.0012.220329T1500Z-220330T0200Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Collingsworth- 427 AM CDT Mon Mar 28 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree...Lipscomb...Roberts...Hemphill...Gray... Wheeler and Collingsworth. * 20 Foot Winds...Southwest 30 to 45 mph with gusts up to 55 to 60 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...As high as 4 to 6. * Timing...Critical fire weather conditions are possible starting around 10 AM Tuesday morning and ending around 9 PM Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
922 WWUS84 KAMA 281940 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 240 PM CDT Mon Mar 28 2022 OKZ001-TXZ001-002-006>008-011>013-016>019-317-291100- /O.UPG.KAMA.FW.A.0012.220329T1500Z-220330T0200Z/ /O.NEW.KAMA.FW.W.0014.220329T1500Z-220330T0200Z/ /O.CON.KAMA.FW.W.0013.000000T0000Z-220329T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Donley-Palo Duro Canyon- 240 PM CDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE WESTERN, CENTRAL, AND SOUTHERN TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 9 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... Carson...Deaf Smith...Randall...Armstrong...Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts to 35 mph today. Southwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 5 percent today. Around 15 percent Tuesday. * Red Flag Threat Index...As high as 3 to 5 today and as high as 4 to 6 Tuesday. * Timing...Critical fire weather conditions are possible through 9 PM this evening. Critical fire weather conditions are possible starting around 10 AM Tuesday and ending around 9 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-003-TXZ003>005-009-010-014-015-020-291100- /O.UPG.KAMA.FW.A.0012.220329T1500Z-220330T0200Z/ /O.NEW.KAMA.FW.W.0014.220329T1500Z-220330T0200Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Collingsworth- 240 PM CDT Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 9 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree...Lipscomb...Roberts...Hemphill...Gray... Wheeler and Collingsworth. * 20 Foot Winds...Southwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 14 percent. * Red Flag Threat Index...As high as 4 to 6. * Timing...Critical fire weather conditions are possible starting around 10 AM Tuesday morning and ending around 9 PM Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
575 WWUS84 KAMA 290200 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 900 PM CDT Mon Mar 28 2022 OKZ001-TXZ001-002-006>008-011>013-016>019-317-291200- /O.EXP.KAMA.FW.W.0013.000000T0000Z-220329T0200Z/ /O.CON.KAMA.FW.W.0014.220329T1500Z-220330T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Donley-Palo Duro Canyon- 900 PM CDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE WESTERN, CENTRAL, AND SOUTHERN TEXAS PANHANDLE... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE WESTERN, CENTRAL, AND SOUTHERN TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... Carson...Deaf Smith...Randall...Armstrong...Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...As high as 4 to 6. * Timing...Critical fire weather conditions are possible starting around 10 AM Tuesday and ending around 9 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-003-TXZ003>005-009-010-014-015-020-291200- /O.CON.KAMA.FW.W.0014.220329T1500Z-220330T0200Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray- Wheeler-Collingsworth- 900 PM CDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE... * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree...Lipscomb...Roberts...Hemphill...Gray... Wheeler and Collingsworth. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...As high as 4 to 6. * Timing...Critical fire weather conditions are possible starting around 10 AM Tuesday morning and ending around 9 PM Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 12:00 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 27, 12:00 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1200 PM CDT Sun Mar 27 2022
.AVIATION...
For the 18Z TAFs:
VFR conditions are expected at all three terminals throughout the
valid TAF period. Wind speeds will turn in a clockwise fashion
through the overnight period, and will become more southwesterly
once again tomorrow afternoon. High clouds are also expected
through this period. In other words, little to no impacts are
expected from weather for the terminals.
Guerrero
&&
.PREV DISCUSSION... /Issued 557 AM CDT Sun Mar 27 2022/
AVIATION...
Winds will become more easterly at DHT and AMA this morning at 10
to 15 knots. GUY will remain easterly around 15 knots. Winds will
then decrease to below 10 knots later tonight as they become more
variable. Skies are expected to remain VFR.
PREV DISCUSSION... /Issued 252 AM CDT Sun Mar 27 2022/
DISCUSSION...
A cold front will continue to push southwest across the Panhandles
today. Winds will turn to the east behind this front at 10 to 20
mph.
Winds will turn to the south and southwest on Monday as a lee-side
surface trough intensifies in eastern Colorado and eastern New
Mexico. Downslope southwest winds across the western Oklahoma
Panhandle and the western and central Texas Panhandle will help to
bring relative humidity values down to less than 10 percent.
On Tuesday...a positively tilted upper level short wave trough will
move across the central and southern Rockies. The northern part of
this trough will actually emerge onto the central High Plains by mid
day Tuesday. This will help a surface low to intensify over
northwest Kansas and then this surface low will move east-northeast
into southeast Nebraska by late in the afternoon. The pressure
gradient between an intensifying low over northwest Kansas and a
high over southern Arizona will cause strong southwest winds over
the Panhandles. In fact, a wind advisory may be needed for Tuesday
for much of the area.
Rain showers are expected to spread southward behind the Canadian
cold front that moves through the Panhandles Tuesday evening. These
showers will also be supported by the upper level trough moving
across the area. The showers are expected to continue into
Wednesday morning before the trough moves east of the Panhandles.
Another minor short wave trough moving southeast behind the main
trough may touch off a few showers in the western Panhandles on
Wednesday night. Some of the rain may mix with or briefly change to
snow in the northwest early Wednesday morning and again Wednesday
night, but no accumulation is expected at this time.
Thursday is expected to be a dry day, then a chance of showers
returns to the region Friday through Saturday. Another cold front
moves through the Panhandles Friday night. Meanwhile, a couple of
short wave troughs are expected to pass across the northern CWA
Friday through Saturday which may help to set off these showers. The
models do not agree on the exact track or strength of these systems,
so confidence in precipitation beyond Thursday in not very high.
Highs today are expected to be cooler than yesterday across all but
the southwest quarter of the Texas Panhandle behind the cold front.
Highs on Monday will rebound back into the 80's and lower 90's.
Tuesday will be cooler behind the Pacific front and then Wednesday
cooler still behind the Canadian cold front.
Highs will be back to around normal for Thursday and Friday, but
will be back below normal on Saturday behind the cold front.
FIRE WEATHER...
Critical fire weather conditions are expected across the western
Oklahoma Panhandle and much of the western and central Texas
Panhandle. Lowest relative humidity values will fall below 10
percent in these areas along with southwest winds in the 20 to 25
mph range with higher gusts. On Tuesday, critical fire weather
conditions are likely across the Panhandles. Relative humidity
values will get down into the 10 to 17 percent range and southwest
winds will be in the 25 to 35 mph range with gusts to around 50
mph.
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Donley...Hartley...Hutchinson...Moore...Oldham...
Palo Duro Canyon...Potter...Randall...Sherman.
OK...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Cimarron.
&&Hazardous weather outlook, Mar 27, 3:00 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 300 AM CDT Sun Mar 27 2022 OKZ001>003-TXZ001>020-317-272000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 AM CDT Sun Mar 27 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions will be possible across the Panhandles Monday and Tuesday. A Fire Weather Watch is in effect for critical fire weather conditions for much of the western and central Panhandles Monday. Strong winds on Tuesday may require a wind highlight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Monday and Tuesday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:34 PM CDT | High Wind Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 38 hr |
| Mar 27, 1:47 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.